Hail, Rusk
- When
- May 14, 8:10 AM CST
- Where
- Rusk County, 8 mi N of Bruce
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.567, -91.267
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 14, 2:30 AM CST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 AM CDT MON MAY 14 2001 FORECAST CONCERNS ARE CHANCE OF CONVECTION THIS MORNING AND AGAIN THIS EVENING OR LATE TONIGHT. 06Z ETA SHOWING MORE CIN OVER PARTS OF EAST CENTRAL AND SOUTHEAST MN THAN 00Z RUN. EARLIER..THERE WERE CONVECTIVE ELEMENTS TRYING TO FORM TOWARD KMCW BUT NOW THEY SEEM TO BE FORMING FARTHER EAST OVER EASTERN IOWA. CONVECTION IN N MN HEADING SSE AND WILL LIKELY AFFECT PARTS OF EAST CENTRAL MN AND WESTERN WI BUT NOT SURE ABOUT KMSP AREA. WILL KEEP A CHANCE THOUGH FOR THIS MORNING..BUT THEN APPEARS THAT CAP WILL TAKE OVER FOR REST OF DAY. THERE IS A CONCERN THAT OUTFLOW BOUNDARIES WILL KEEP WARM FRONT FROM ADVANCING AS FAR AS PROGS. SO WILL HINT THAT TSTMS MAY NOT COMPLETELY END OVER WI. THIS WILL MAKE TEMPS TRICKY TOO. WILL STIL GO ALONG WITH WARM AIR REACHING AT LEAST SW TWO THIRDS OF CWA AND GO CLOSE TO 90. NGM SFC TRAJ FORECAST SUGGESTS THIS HIGH. THOUGHT ABOUT DELAYING CHANCE OF TSTMS TONIGHT TO MORE LIKE SUNSET DUE TO CAP...BUT THINK DEVELOPMENT COULD TAKE PLACE OVER CENTRAL MN. S MN MORE IN CAPPED AREA UNTIL BOUNDARY SAGS DOWN TONIGHT. CAPE FORECAST SEEM HIGH BECAUSE OF LOW 70 DPS BUT COULD BE CHANCE OF SVR IF SOMETHING GETS GOING. WARM AIR HANGS AROUND ON TUESDAY AND LOOKS LIKE BETTER CHANCE OF SVR TUESDAY EVENING AS STG JET PUSHES IN. STRONG THICKNESS DIFLUENCE INDICATE AS WELL. .MSP...NONE RICHARDSON
MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093- WIZ014>016-023>028-141700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 510 AM CDT MON MAY 14 2001 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MONDAY AFTERNOON AND MONDAY NIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF CENTRAL AND A PORTION OF SOUTH-CENTRAL MINNESOTA AS WELL AS PART OF WESTERN WISCONSIN THIS MONDAY AFTERNOON AND TONIGHT. SOME CITIES INCLUDED IN THE SLIGHT RISK OUTLOOK INCLUDE THE TWIN CITIES...MANKATO...ST CLOUD...CAMBRIDGE...ALBERT LEA...EAU CLAIRE AND MENOMONIE. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AS A WARM FRONT PUSHES IN FROM IOWA AND SOUTH DAKOTA. THE AIRMASS WILL BECOME INCREASING UNSTABLE OVER THE AREA LATE TODAY AS WARM... HUMID AIR OVERRUNS THE WARM FRONT. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT AND THUNDERSTORM ACTIVITY WILL LIKELY PERSIST WELL INTO THE NIGHTTIME HOURS. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER TONIGHT. MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA FOR FURTHER UPDATES AND WARNINGS. WET
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
Swath of hail reported from the Bruce area to 5 miles south of Ladysmith.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249718, 5249719, 5249720, 5249721.